| Model Number |
BEA25-90/I16-30 |
| Medical Device Problem Codes |
Fracture (1260); Off-Label Use (1494); Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
12/12/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records are not available.Imaging studies have been received for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : device remains implanted.
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft, an afx vela suprarenal extension, and gore excluder leg (non-endologix) for the treatment of an impeding rupture abdominal aortic aneurysm (aaa) on (b)(6) 2020.This case is outside the indications of use (off -label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.At the index procedure the physician elected to embolize the inferior mesenteric artery (ima) prior to implantation of the afx2 bifurcated stent graft, afx vela suprarenal and gore excluder leg (non-endologix).It was reported on (b)(6) 2025; an additional endovascular aneurysm repair (evar) was performed at the hospital due to aneurysm sac enlargement and a suspected type iiib endoleak.The intraoperative angiography confirmed there was separation of the endoskeleton stent and it was protruding through the fabric.The physician elected to implant a medtronic endurant aortic cuff 25 by 70mm (non-endologix).The type iiib endoleak was resolved and the procedure was completed.The patient status was not reported.The secondary procedure is outside the indications of use (off -label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Per communication with jll (distributor) all information for the evaluation of this event that is available has been provided.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.The clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement is unconfirmed.The stent fracture is confirmed.The type iiib endoleak and additional endovascular procedure are confirmed.This is moderately consistent with the reported adverse event/incident.The relationship between the device, user, procedure and anatomy to the aneurysm enlargement and stent fracture could not be determined.Type iiib endoleak and additional endovascular procedure are most likely device related, but the procedure related harms could not be determined.The clinical evaluation also shows reasonable evidence to suggest that the 25 mm suprarenal cuff was used with a 25 mm main body afx2 bifurcated stent graft was not following the instructions for use (ifu), the proximal extension should be one size larger than the bifurcated stent graft to ensure proper overlap and seal.It is unclear if this contributed to the reported event which is cautionary product use.It was reported that the intraoperative angiography (b)(6) 2025, confirmed separation of the endoskeleton stent, consistent with a stent fracture, which is likely the cause of the type iiib endoleak.The causation of the stent fracture is unclear.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.